MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-22E
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
During a thr when dislocating the hip the constraint liner pulled apart.Surgery for tumour in proximal right femur.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: the reported device was not returned however a photograph was provided for review.Visual inspection of the photograph indicated that the device was covered in blood from the recent explantation.The constrained liner is in a disassembled state: the uhr bipolar head is detached from the outer acetabular poly liner.There is no additional notable damage to the devices.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during the patient's surgery for a tumor in the proximal right femur "when dislocating the hip the constraint liner pulled apart.[¿] the surgeon preference was for a constrained liner for this patient but had to use mdm due to malfunction of constrained liner." the surgical protocol for the trident constrained acetabular insert, was reviewed and includes detailed step-by-step instructions on the preparation, sizing, trialling and placement of trident constrained acetabular components.The document does not anywhere state that disassembly/dislocation of the factory-preassembled trident constrained acetabular components is acceptable.The document provides instructions for removal of the constrained liner from the shell by destructive means only.The cause of the reported issue is user error.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key12861596
Report Number0002249697-2021-01959
Device Sequence Number17209805
Product Code KWZ
UDI-Device Identifier07613327025545
UDI-Public07613327025545
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model Number690-00-22E
Device Catalogue Number690-00-22E
Device Lot Number8W6E35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale